Hail, Elliott
- When
- April 1, 1:40 AM EST to 1:45 AM EST
- Where
- Elliott County, 9 mi NNW of Sandy Hook
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.200, -83.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 31, 7:52 PM EST, 5 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 752 PM EST FRI MAR 31 2006 .DISCUSSION... TRAILING EDGE OF SHRA NOW CROSSING MIDWAY THRU THE CWFA. DWPTS REMAIN HIGH WITH THE INFLUX OF SRLY WINDS AND DWPTS TO OUR WEST ARE EVEN HIGHER. HAVE RAISED MIN TEMPS TONIGHT TO REFLECT HIGHER DWPTS. CLEARING DOES NOT GET HERE UNTIL NEAR DAWN SO MVFR TO IFR CIGS POSSIBLE THIS MORNING. HAVE UPDATED FCST TO REFLECT HIGHER MIN TEMPS AND LOWER POP WITH ENDING PCPN FROM WEST TO EAST...MAINLY BEFORE MIDNIGHT. SOME LINGERING PCPN POSSIBLE IN OUR EXTREME ERN COUNTIES UNTIL EARLY MORNING. QPF AT JKL OVER THE PAST 6 HR WAS .26 INCHES AND DO NOT EXPECT MORE THAN A TENTH OF AN INCH MORE. FROM THE 88D AND SOME SPOTTER REPORTS THIS SEEMS TYPICAL OF THE AREA. EXPECT WINDS TO PICK UP FROM THE SOUTH AND BECOME GUSTY BUT THE FNT SHOULD COME THRU MOSTLY DRY WITH JUST A WIND SHIFT TO MARK PASSAGE. SKY TOMORROW WILL CLEAR AND WITH DRIER AIR MIXING IN...THE SUN WILL MAKE SOME TEMP RECOVERY BUT NOT AS WARM AS FRI. STRONG STORMS IN IN/OH THIS EVENING SHOULD REMAIN NORTH OF THE RIVER AS THE MAIN LOW PULLS THE MAJORITY OF THE ENERGY INTO CANADA TONIGHT AS IT CONTINUES TO TRACK NE. ANOTHE COUPLE OF STORMS IN CNTRL TN CONTINUE TO MOVE ESE AND ALSO SHOULD NOT BECOME A PROBLEM FOR ERN KY. WINDS AND CLOUD COVER WILL PREVENT FOG. && .PREV DISCUSSION... 500 PM EST FRI MAR 31 2006 DEEP LOW IS MOVING INTO THE GREAT LAKES. A COLD FRONT EXTENDS SOUTH FROM THE LOW FROM WESTERN MI DOWN INTO SE MO. A NOTABLE DRY SLOT WAS BEHIND THE PREFRONTAL BAND OF SHOWERS...ASSOCIATED WITH A TROUGH AHEAD OF THE MAIN SYSTEM. NOT MUCH THUNDER IS ASSOCIATED WITH THIS OVER KY...HOUGH SOME HAS BEEN NOTED OVER CENTRAL AND WESTERN KY CLOSER TO THE FRONT AND THE EASTERN EXTENT OF THE DRY SLOT. THE SEVERE THREAT OVER THE CWA APPEARS RATHER MINIMAL...MORE FOCUSED TO THE WEST AND NW OF THE CWA...WHERE TIMING OF FROPA WILL BETTER COINCIDE WITH SOME RECOVERY OF INSTABILITY BEHIND THE EARLIER RAIN BAND. WIND FIELDS DO REMAIN RATHER STRONG...SO ANY STRONGER STORMS THIS EVENING COULD MIX DOWN THIS HIGHER MOMENTUM AND PRODUCE STRONG WIND GUSTS. WITH DRIER MID LEVEL AIR MOVING IN...WBZ HEIGHTS ARE LOWERING SO SOME HAIL WITH THE STRONGEST STORMS CANNOT BE RULED OUT ALTOGETHER. HOWEVER...THE MAIN THREAT IS NW OF THE REGION. THESE ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE COLD FRONT AS IT PUSHES EAST OVERNIGHT. CONTINUED WITH HIGH POPS OVERNIGHT...CLOSE TO MOS VALUES. TEMPS WILL REMAIN MILD OVERNIGHT AS THEY WILL BE HELD UP BY INCREASED MOISTURE AND CLOUD COVER AND WINDS. HIGH PRESSURE WILL BUILD INTO THE REGION ON SAT...WITH SLOW CLEARING AS SOME MOISTURE WILL BE TRAPPED AROUND 8H. WITH RATHER EXTENSIVE CU AND SC ANTICIPATED TOMORROW...TRENDED MAX TEMPS DOWN TOWARD THE COOLER 12Z MOS NUMBERS. THE HIGH AT THE SFC ALONG WITH UPPER LEVEL RIDGING WILL SETTLE ACROSS THE REGION ON SAT NIGHT...WITH DECENT RADIATIONAL COOLING EXPECTED...ESPECIALLY OVER THE WESTERN PART OF THE CWA. SOME LOWER CLOUDS COULD LINGER OVER THE EAST PER NAM INTO SAT NIGHT. OPTED FOR A MODERATE RIDGE VALLEY SPLIT. SINCE AIR IS NOT EXPECTED TO DRY OUT THAT FAST TOMORROW...SOME VALLEY AREAS SHOULD FALL TO THE DEWPOINT FOR SOME VALLEY FOG LATE SAT NIGHT. THE COLD FRONT IS STILL EXPECTED TO RETURN NORTH TOWARD THE REGION ON SAT NIGHT AND CROSS THE AREA ON SUNDAY. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ON ISENTROPIC LIFT AHEAD OF THE BOUNDARY...BUT THE COVERAGE OF THE GFS MAY BE OVERDONE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE WARM SECTOR ON SUN NIGHT. THE CHANCE FOR SHOWERS AND MAYBE A THUNDERSTORM WILL LINGER INTO MONDAY AM UNTIL THE COLD FRONT CROSSES THE AREA. A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION TO END THE PERIOD. EXTENDED...(TUESDAY THROUGH FRIDAY) GFS AND ECMWF IN GOOD AGREEMENT WITH NEXT WEEKS WEATHER SYSTEM...DECIDED TO GO WITH GFS FOR CONTINUITY. GFS HAS A STRONG RIDGE OF HIGH PRESSURE MOVING INTO THE CENTRAL UNITES STATES...BOTH AT THE SURFACE AND MIDDLE LEVELS OF THE ATMOSPHERE...TUESDAY THROUGH THURSDAY OF NEXT WEEK. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE OUT OF THE PLAINS AND INTO THE EASTERN HALF OF THE UNITED STATES LATE THURSDAY NIGHT INTO FRIDAY MORNING. WITH SOUTHERLY FLOW LIKELY TO INCREASE AHEAD OF THE ASSOCIATED COLD FRONT...TEMPERATURES SHOULD WARM TO ABOVE NORMAL VALUES...ALONG WITH AN INCREASE IN SURFACE MOISTURE. MODEL SOUNDINGS NOT SHOWING A WHOLE LOT OF NEAR SURFACE INSTABILITY AT THIS TIME. HOWEVER...THE JET STREAM AND BOTH LOW AND MIDDLE LEVELS OF THE ATMOSPHERE...WILL BE INTERACTING FAVORABLY DURING FRONTAL PASSAGE...WHICH COULD HELP OVERCOME THE LACK OF SURFACE INSTABILITY. BEARING THIS IN MIND...WENT WITH A CHANCE FOR THUNDERSTORMS LATE FRIDAY MORNING THROUGH FRIDAY EVENING. DEWPOINTS AND QPF WERE IN GOOD SHAPE AND ADJUSTED ONLY SLIGHTLY. WINDS WERE A LITTLE OUT SORTS...SO LOADED IN DGEX MODEL WINDS AND TWEAKED THEM TO BETTER REFLECT THE PASSAGE OF THE FRONT NEXT FRIDAY. SKY COVER LOOKED GOOD AND WAS ADJUSTED ONLY SLIGHTLY AS WELL. TEMPERATURES WERE IN PRETTY SHAPE...BUT WERE ADJUSTED SLIGHTLY TOWARD MEXMOS. HIGH TEMPERATURES WERE GENERALLY ADJUSTED SLIGHTLY ABOVE OR BELOW MEXMOS...ESPECIALLY FOR THURSDAY AND FRIDAY WHEN CLOUDS...LOW LEVEL MOISTURE AND PRECIPITATION WILL BE INCREASING RESPECTIVELY. REST OF EXTENDED FORECAST IN GOOD SHAPE. 1102 AM EST FRI MAR 31 2006 OVERALL...THE ONGOING FORECAST LOOKS TO BE IN GOOD SHAPE...WITH ONLY A FEW CHANGES FOR THE LATEST TRENDS. HOURLY TEMPS WERE RUNNING ABOVE THE CURRENT FORECAST SO MADE SOME MINOR CHANGES TO HOURLY T FOR THE TODAY PERIOD. A DEEP OCCLUDED LOW IS TRACKING FROM MN INTO THE WESTERN GREAT LAKES. A COLD FRONT EXTENDED SOUTH FROM THE LOWS DOWN INTO EASTERN IL AND INTO SE MO AND DOWN INTO OK. WIND FIELDS WITH THIS SYSTEM WILL BE RATHER STRONG (MID LEVEL FLOW OF 50+ KTS AND LOCAL VWP HAS WINDS AT 6KFT OF 40+ KTS)...BUT INSTABILITY IS RATHER LIMITED (500 J/KG OF CAPE AND LI OF -2 TO -3C AT BEST) AND DEBRIS CLOUDS WILL SUPPRESS HEATING. THE GREATEST THREAT WOULD APPEAR TO BE OVER THE WESTERN PART OF THE CWA...WHERE MOISTURE RECOVERY IS BEST AND CONINCIDE WITH THE STRONGER WINDS ALOFT. THE HWO HAS A GOOD HANDLE ON THIS...SO NO CHANGES WILL BE MADE AT THIS TIME. 542 AM EST FRI MAR 31 2006 LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHERN MINNESOTA THIS MORNING. NATIONAL RADAR HAS SHOWN THE OVERNIGHT TRANSFORMATION OF MULTIPLE LINES OF CONVECTION INTO A SINGLE BROAD BAND OF SHOWER AND THUNDERSTORM ACTIVITY. EXPECT MUCH OF THIS ACTIVITY TO DISSIPATE AS THE BAND ROTATES NORTHEASTWARD. BUT THAT DOES NOT RULE OUT THE POSSIBILITY OF A FEW SHOWERS OR THUNDERSTORMS THIS MORNING. THIS SYSTEM WILL RELOCATE TO THE GREAT LAKES REGION BY THIS EVENING. IN THE PROCESS WARM...MOIST AIR WILL CONTINUE TO BE PUMPED INTO THE AREA ON THE BACK OF BREEZY SOUTHWEST WINDS. WITH THE HELP OF DAYTIME HEATING...SHOWERS AND THUNDERSTORMS WILL REDEVELOP AND MOVE EASTWARD AS THE DAY PROGRESSES. SPC REMOVED EASTERN KENTUCKY FROM THE SLIGHT RISK TODAY. HOWEVER...MUCH OF THE REST OF KENTUCKY REMAINS IN A SLIGHT RISK. MODELS WERE IN GOOD AGREEMENT THIS MORNING AND THE FORECAST PACKAGE WAS ALSO IN GOOD SHAPE. FRONTAL BOUNDARY WILL PUSH THROUGH TO OUR SOUTH AND STALL OUT BEFORE RETURNING SUNDAY AS A WARM FRONT. THIS FEATURE WAS WHERE THE NAM AND GFS HAD THEIR BIGGEST DISPARITY. THE GFS BRINGS MUCH MORE MOISTURE AND PRECIP BACK INTO THE AREA FOR SUNDAY. TEND TO WANT TO LEAN TOWARDS THE GFS SOLUTION. HOWEVER... WILL WAIT FOR ANOTHER RUN OR TWO BEFORE BITING. CONSEQUENTLY... CONTINUED PREVIOUS SHIFTS SLIGHT POPS ON SUNDAY FOR NOW. THERE WAS SOME INITIAL CONCERN OVER FIRE WEATHER...AS DOWNSLOPE FLOW WAS KEEPING RELATIVE HUMIDITIES QUITE LOW OVERNIGHT. HOWEVER...WINDS SHIFTED MORE OUT OF THE SOUTHWEST AND DEW POINT RESPONDED IN KIND...RISING QUICKLY INTO THE LOW TO MID 40S BY ISSUANCE TIME. OTHERWISE...THE MOST SIGNIFICANT CHANGES TO THE FORECAST WAS TO TWEAK TEMPS BASED ON THE LATEST MOS GUIDANCE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && DUSTY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 420 PM EST FRI MAR 31 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020030- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 420 PM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT MOVES THROUGH EASTERN KENTUCKY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS... MAINLY FOR LOCATIONS ALONG AND WEST OF THE INTERSTATE 75 CORRIDOR. THE GREATEST RISK WILL BE FROM DAMAGING WINDS. HOWEVER...LARGE HAIL CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY/DUSTY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1246 AM EST SAT APR 1 2006 KYZ050-051-010645- BATH-MONTGOMERY- 1246 AM EST SAT APR 1 2006 ...A STRONG THUNDERSTORM TO AFFECT BATH AND NORTHERN MONTGOMERY COUNTY... AT 1246 AM EST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF PARIS...OR 6 MILES SOUTHWEST OF MILLERSBURG...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR SIDEVIEW AROUND 105 AM EST...JUDY AROUND 110 AM EST...STOOPS AROUND 115 AM EST...FLAT CREEK AROUND 120 AM EST... AND REYNOLDSVILLE AROUND 125 AM EST. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. GREIF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1255 AM EST SAT APR 1 2006 KYZ044-052-010700- FLEMING-ROWAN- 1255 AM EST SAT APR 1 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 1255 AM EST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF FLEMINGSBURG...OR 3 MILES SOUTHWEST OF POPLAR PLAINS...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE NEAR HILLSBORO AROUND 100 AM EST...RINGOS MILLS AROUND 105 AM EST...SHARKEY AROUND 110 AM EST...HILDA AROUND 115 AM EST...AND MUNSON AROUND 120 AM EST. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. GREIF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 117 AM EST SAT APR 1 2006 KYZ052-104-010715- ROWAN-ELLIOTT- 117 AM EST SAT APR 1 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 117 AM EST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF MOREHEAD...OR 2 MILES WEST OF GATES...MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR VALE AROUND 125 AM EST...FARLEY AROUND 130 AM EST...STARK AROUND 135 AM EST...NEWFOUNDLAND AROUND 140 AM EST...AND BRUIN AROUND 145 AM EST. RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH... AND FREQUENT LIGHTNING IN THESE AREAS. GREIF
The Jackson,KY radar (KJKL), 69 km away, was scanning. The volume nearest the first event began at 06:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500333.